J Med Assoc Thai 2015; 98 (2):212

Views: 1,169 | Downloads: 77 | Responses: 0

PDF XML Respond to this article Print Alert & updates Request permissions Email to a friend


Warfarin Related Nephropathy: The First Case Report in Thailand
Larpparisuth N Mail, Cheunsuchon B , Chawanasuntorapoj R , Vasuvattakul S , Vareesangthip K

Warfarin is the most prescribed oral anticoagulant. Adverse renal effect from warfarin therapy are uncommon and Thailand is not acquainted. Warfarin-related nephropathy (WRN) is a newly recognized complication of warfarin treatment, especially in patients with chronic kidney disease. The authors hereby report a 56-year-old man who developed gross hematuria and severe acute kidney injury (AKI) necessitating hemodialysis, following supra-therapeutic INR level. Renal pathology revealed extensive intratubular obstruction with red blood cell casts. From the literature, there were only twelve case reports of WRN, which were confirmed by renal histopatology. Renal survival of this condition was unsatisfactory. However, our patient was dialysis-independent after vitamin K treatment and temporary warfarin discontinuation. To the best of our knowledge, this is the first case report of biopsy-proven WRN in Thailand.

Keywords: Warfarin, Warfarin related nephropathy, Acute kidney injury, Intratubular hemorrhage, Gross hematuria, Anticoagulants


Download: PDF